MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during to a cryo ablation procedure, a kink was observed in the tubing under the balloon followed by a system notice was received indicating that the safety system detected a compromised outer vacuum.The case was aborted and the patient was under general anesthesia.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary data files were received and analyzed and confirm system notice 50032 ¿the safety system has detected a compromised outer vacuum¿ on 05 january 2017, the date of the event.The files showed at least two injections were performed with this catheter.The product was received and analyzed.Visual inspection of the catheter showed that the catheter was intact with no apparent issues.Smart chip verification showed that the catheter has been used for 2 injections on date of event.The catheter passed the performance test as per specification.The catheter passed the electrical continuity test.Pin-to-pin impedance measurement did not show any fluctuation.The dissection/pressure test did not show any obstruction or leak that might have caused the system notice 50032 (outer vacuum compromised).Dissection also showed a guide wire lumen kink inside the balloons at 1.32 inches from the tip.Pressure test of the guide wire lumen did not show leaks.The reported system notice (b)(4) issue was not reproduced through testing but confirmed through data analysis.The catheter failed the inspection due to a guide wire lumen kink.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key6283009
Report Number3002648230-2017-00055
Device Sequence Number13591493
Product Code OAE
UDI-Device Identifier00643169504783
UDI-Public00643169504783
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2017
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number50164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2017
Initial Date Received by Manufacturer 01/05/2017
Supplement Date Received by ManufacturerNot provided
Not provided
03/15/2017
Initial Report FDA Received Date01/27/2017
Supplement Report FDA Received Date03/03/2017
03/15/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR